Mayo Clinic Connect
Are there any issues swimming in a freshwater lake? It’s clear; doesn’t allow power boats so the water is quite clean. I wonder if it would be wise just to avoid getting my head in the water and risk taking in water?
I started the Arikayce July 23. The training from the nurse and support from the pharmacy was great. I took it for 7 days. During that time I too coughed up the gunk after treatment and coughed more than I had before treatment. The third day i began with hoarseness and then completely lost my voice. My pulmonary dr wanted me to try to continue but after 7 days he decided I needed to stop. I have been off the Arikayce now for 4 days. Not coughing as much but still have no voice at all. As I understand it about half of the people in the trials had the voice problem so I was not surprised. Just hoping it is temporary. I do not think at this point thqt my Dr will put me back on it. He is trying to get me an appointment with a MAC specialist. I do feel that if I could have continued the treatment it would have helped. Just need to decide if I can live without talking….HA
Jump to this post
@sandykayhud Hi. Have you asked your dr about substituting the Arikayce with Colistin or Tobramycin?
Hi Kathyhg! I love our condo pool and I love going underwater to swim. I ordered a good swim mask that goes over my nose and eyes. It works well for me. I keep my mouth shut— Not sure if ok by professionals —but—it’s fun.
Liked by Terri Martin., Volunteer Mentor
At this point I am just waiting to try and get voice back. It has been completely gone for over a week. My pulmonary dr is trying to get me in at UAB with dr that specializes in MAC so will probably not start anything till I see him. Have you had anyone who tried the Arkayce and lost their voice who did not get it back? Getting sorta concerned. My husband may enjoy the peace and quiet but even he is getting ready for some noise from me!
Liked by Terri Martin., Volunteer Mentor, Brenda R.
@sandykayhud My voice went completely for 3 days then was just there for a week and then gradually got a bit better but not completely right (but fine) a wee bit husky for months. Strepfen, anti-inflammatory direct to the throat was the best. I hope you come right soon, I know how frustrating it is, cant even answer the phone.
@sandykayhud Hi. I searched and searched the internet to try to find the answer to your question. I have not come across anything that says that Arikayce can cause you to lose your voice permanently. It is a fairly newly released drug, so it has a short history. I had a similar thing happen to me when I first started on inhaled tobramycin. I am now very used to it and it doesn't make me hoarse any longer. It took me several weeks to get beyond the hoarse stage. Are you continueing on with it?
Liked by Brenda R.
Thanks for the encouraging reply. My pulmonary dr has taken me off Arikayce at this point. My voice has been completely gone now for 10 days so he has no plans to put me back on at this point. He says to give it time so I am trying to patiently wait to see what it does. I am not able to speak and can only barely whisper. He is also trying to get me into a MAC specialist at Birmingham Ala. Maybe he has more answers.
Hi all https://pubs.rsc.org/en/content/articlehtml/2019/mh/c9mh00726a some reading about a process that can kill MAC qnd other gram positive and negitive bugs from a reputable source.
I just started arikayce last week. My trainer recommended swallows of water a few times during the treatment. Also one of her patients uses throat coat and has found it to be a help as far as preventing raspy throat.
@sandykayhud Oh dear…that seema like a long time to be voiceless. Have you tried speaking to the Specialty Pharmacist, where the drug came from? Sometimes they provide better answers than the drs concerning medocations. Especially these newer ones. Please keep me posted. I pray your voice comes back soon.
I did talk to the Kroger Pharmacy (that is where my Arikayce came from) when I first lost my voice. They did not offer much advice and really said they had rather talk to my pulmonary dr if he wanted to call. Basically they just gave me the same thing that was listed as the side effects in the materials they sent me. I do not know if my dr talked to them. He just said to stop the Arikayce. Today he is putting me on prednisone and diflucan to see if that will help with the voice. Still waiting to try to get in with MAC specialist in Birmingham. Lord is teaching me patience and I am not a real good learner..HA
I’ve been on arikayce since the first of August so not very long and this morning I woke up extremely hoarse. In fact can hardly talk. I’m going to skip my treatment today and see how it is tomorrow. My cdc doc is not in until Thurs. My throat is not sore but lots of thin mucus so hard to rest the vocal cords. I live alone so I’m not talking.
@marilynk Sounds like a good idea to take a break, I had to take a 3 day break.
Marilyn, mine started with the hoarseness. My dr wanted to continue so I did. I lost my voice and After 11 days I am just beginning to be able to squeak a little. Probably a good idea for you to it a rest for a day or so to see if your hoarseness goes away. Good luck!
Throat coat tea is worth drinking when using arikayce for me – my throat was raspy after first treatment. It’s very soothing and adding raw honey seems to help.
Exactly what is throat coat tea? No familiar with it.
version 184.108.40.206.2.7Page loaded in 2.747 seconds